Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 83, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 13, 2025, 4:44 PM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2025, 4:44 PM CDT (21:44 UTC)
- Expired
- Sep 13, 2025, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
379
WGCA52 TJSJ 132144
FFWSJU
PRC033-137-140030-
/O.NEW.TJSJ.FF.W.0083.250913T2144Z-250914T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
544 PM AST Sat Sep 13 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Catano County in Puerto Rico...
Northern Toa Baja County in Puerto Rico...
* Until 830 PM AST.
* At 544 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
San Juan, Sabana Seca, Catano, Toa Baja, Guaynabo, Dorado,
Levittown, Ingenio and Candelaria Arenas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1846 6621 1846 6624 1847 6623 1847 6621
1849 6619 1849 6617 1847 6616 1849 6613
1844 6610 1844 6611 1842 6614 1842 6616
1843 6617 1842 6617 1842 6620 1845 6626
FLASH FLOOD...RADAR INDICATED
$$
CAM1 follow-up statement
185
WGCA72 TJSJ 132230
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
630 PM AST Sat Sep 13 2025
PRC033-137-132240-
/O.CAN.TJSJ.FF.W.0083.000000T0000Z-250914T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catano PR-Toa Baja PR-
630 PM AST Sat Sep 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CATANO AND NORTHERN TOA BAJA
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 1846 6621 1846 6624 1847 6623 1847 6621
1849 6619 1849 6617 1847 6616 1849 6613
1844 6610 1844 6611 1842 6614 1842 6616
1843 6617 1842 6617 1842 6620 1845 6626
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:13 PM CDT, 2 hours 31 minutes earlier. Its key messages:
- * Afternoon showers and thunderstorms will persist this afternoon, with a tropical wave bringing increased shower activity late tonight into early Sunday across eastern Puerto Rico. Local impacts include ponding of water on roadways, quick river rises, landslides in vulnerable areas, and frequent lightning. * Cloud coverage from the tropical wave may limit the usual afternoon activity on Sunday, but periods of heavy showers are still possible. * Heat risk continues each day, with heat index values above 100F across coastal areas, though Sunday’s clouds may slightly hinder the highest values. * A wetter and more unstable pattern is expected mid to late week as above-normal moisture combines with a deep-layer trough, heightening the threat for flooding rains, frequent lightning, river rises, and landslides. * In the U.S. Virgin Islands, expect increased showers late tonight into Sunday, continued dangerous heat risk each day, and unsettled weather mid to late week with potential for heavy rains and frequent lightning.
Area forecast discussion, Sep 13, 2:13 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service San Juan PR 313 PM AST Sat Sep 13 2025 .KEY MESSAGES... * Afternoon showers and thunderstorms will persist this afternoon, with a tropical wave bringing increased shower activity late tonight into early Sunday across eastern Puerto Rico. Local impacts include ponding of water on roadways, quick river rises, landslides in vulnerable areas, and frequent lightning. * Cloud coverage from the tropical wave may limit the usual afternoon activity on Sunday, but periods of heavy showers are still possible. * Heat risk continues each day, with heat index values above 100F across coastal areas, though Sunday’s clouds may slightly hinder the highest values. * A wetter and more unstable pattern is expected mid to late week as above-normal moisture combines with a deep-layer trough, heightening the threat for flooding rains, frequent lightning, river rises, and landslides. * In the U.S. Virgin Islands, expect increased showers late tonight into Sunday, continued dangerous heat risk each day, and unsettled weather mid to late week with potential for heavy rains and frequent lightning. && .SHORT TERM...Tonight through Monday... Diurnal heating, local orographic effects, available moisture and troughiness over the region (an upper trough is to our northeast) helped develop convection by late morning. Lines of showers and started to develop from the USVI, Vieques and Culebra by around 10 AM, before developing into t-storms. Convective t-storms then developed by 1030 AM over Canovanas and Carolina and over Salinas and Coamo. As the day progressed, shower and t-storm activity spread to interior, northern, north-central, northwestern and western Puerto Rico where strong t-storms are currently affecting those areas. As of 230 PM, radar estimated accumulations indicated that Canovanas, Carolina, Salinas, Aibonito, Ciales, Florida, Manati, Barceloneta, Utuado, Lares and Isabela, saw at to above 2 inches of rain. By 230 PM, Florida, Arecibo and Canovanas saw the highest radar estimated accumulations with 4.16 in, 3.44 in and 3.20 in, respectively. Heat indices reached Heat Advisory Criteria but quickly decreased over most areas as the late morning to afternoon convection developed. Under east-southeast steering flow this convective activity will gradually dissipate and/or move offshore we head towards the evening. However, a tropical wave, currently over the Lesser Antilles and eastern Caribbean Sea, will continue to move eastward and approach the region later tonight. It's moisture field, with precipitable water values above 2 inches and reaching 2.25 inches, will cross the Anegada Passage and reach the USVI late tonight and into the overnight hours. Late in the overnight hours and to start tomorrow morning, the moisture field from this tropical wave will reach eastern Puerto Rico. As this wave approaches the aforementioned regions will see an increase in showers and isolated t-storms during the overnight to morning hours. Afternoon showers and t-storms are forecast to develop once again across central PR to W-NW PR, as well as downwind of El Yunque and the USVI. A limited to elevated flooding risk remains for tomorrow, although limiting factors to rainfall accumulations could be extended cloud cover during the morning and increased winds (faster moving showers and t-storms). Diurnal heating, instability from the wave, local effects, and nearby troughiness will serve to support this afternoon activity and redevelopment of its outflows. The wave's moisture field will gradually leave the region during the overnight hours Sunday to Monday. A dry slot will then move over the area, but it will be short lived as another patch of moisture approaches followed by a patch of moisture. This patch of moisture has PWAT values of around 2 inches and will serve to enhance rain and t-storm potentials during the day, particularly during afternoon convection. A tropical wave will also approach the area to end the period and reach the islands to start the long term period. 925 mb temperatures are expected to be at normal values during the short term period, Limited to elevated heat risks are expected at more prone sectors but afternoon convection will still serve as relief. .LONG TERM...Tuesday through Saturday... ./FROM PREV DISCUSSION...Issued at 347 AM AST Sat Sep 13 2025/ Unsettled weather conditions are expected during the workweek as a couple of tropical waves moves into the region. The first wave moves in Tuesday and Wednesday, bringing an increase in showers across the Virgin Islands, and then this cluster of moisture will reach Puerto Rico. As a result, the frequency of showers and thunderstorms will increase. Areas that receive heavy rain will experience flooding, and rapid river rises. Lightning strikes will remain a concern for those in the exterior at the times of thunderstorms. Instability will increase further on Thursday as an upper level low moves just north of the islands. By the end of the period, yet another tropical wave moves close to the islands, bringing intermittent periods of showers into the region. Areas that do not experience rain or cloudiness, however, will continue to observe elevated heat indices, much above normal values. As it has been consistently hot for the past couple of week, those without effective cooling or adequate hydration will could be affected. && .AVIATION... (18Z TAFS) Mainly VFR to brief MVFR conditions over the terminals or their VCTY. Persisting through 13/22Z for TJBQ and possibly TJSJ. SHRA/TSRA over the vicinity of TJPS/TIST/TISX will move away from them during the afternoon. Sfc winds from the ESE up to 16 mph, with higher gusts and sea breeze variations, decreasing after 23Z and picking up again after 14/13Z. A tropical wave will approach the area late tonight and promote VCSH/VCTS over TISX/TIST beginning at around 14/02Z and possibly over TJSJ by 14/12Z. && .MARINE... A surface high pressure over the central Atlantic and a front over the western Atlantic will promote light to moderate east to southeast winds through this afternoon, increasing to moderate to fresh tonight through early next week as a tropical wave crosses the region. Afternoon showers and thunderstorms are likely each day, particularly over the western waters of Puerto Rico and the Mona Passage. The tropical wave will bring additional showers and thunderstorms across the local waters on Sunday. && .BEACH FORECAST... The risk of life-threatening rip currents will increase to moderate beginning Sunday and persist through most of the workweek, particularly for northern and eastern exposed beaches of Puerto Rico and U.S. Virgin Islands. Even with a low risk, life-threatening rip currents can still occur near groins, jetties, reefs, and piers, so beachgoers are advised to exercise caution at all times. Additionally, thunderstorms are likely during the afternoon hours, producing dangerous lightning strikes; be prepared to seek shelter if thunder is heard. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM/AVIATION...MRR LONG TERM...ERG MARINE/BEACH FORECAST...CVB
Hazardous weather outlook, Sep 13, 3:06 AM CDT, 13 hours 38 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 406 AM AST Sat Sep 13 2025 AMZ711>745-PRZ001>013-140815- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 406 AM AST Sat Sep 13 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon showers and thunderstorms will lead to an elevated flood risk and limited lightning risk for each day, mostly for the interior and west. Very hot temperatures are expected to continue, with the hottest temperatures expected on Sunday. A moderate rip current risk will return on Sunday through the end of the week, mostly for the north and east coasts. A tropical wave will approach on early Sunday and a second one on Tuesday and Wednesday, increasing the frequency of showers and thunderstorms across Puerto Rico and the Virgin Islands. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-140815- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 406 AM AST Sat Sep 13 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. .DAYS TWO THROUGH SEVEN...Sunday through Friday The excessive heat threat will continue throughout much of the forecast period across most coastal and urban areas. A moderate risk of rip currents will return on Sunday for Saint Croix. A tropical wave will approach on early Sunday and a second one on Tuesday and Wednesday, increasing the frequency of showers and thunderstorms across Puerto Rico and the Virgin Islands. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 13, 12:39 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service San Juan PR
139 PM AST Sat Sep 13 2025
PRZ005-006-008-009-131830-
Northwest PR-North Central PR-Central Interior PR-
Western Interior PR-
139 PM AST Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL INTERIOR AND NORTH
CENTRAL MUNICIPALITIES THROUGH 215 PM AST...
At 139 PM AST, Doppler radar was tracking a strong thunderstorm over
Florida, moving northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1848 6659 1849 6655 1847 6648 1847 6645
1848 6644 1820 6632 1817 6680 1849 6687
1849 6679 1847 6674 1847 6670 1848 6670
1850 6662
TIME...MOT...LOC 1739Z 132DEG 28KT 1837 6658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVBSpecial weather statement, Sep 13, 1:25 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service San Juan PR
225 PM AST Sat Sep 13 2025
PRZ005-006-008>010-131915-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Central Interior PR-Western Interior PR-
225 PM AST Sat Sep 13 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN, NORTH CENTRAL AND
CENTRAL INTERIOR MUNICIPALITIES THROUGH 315 PM AST...
At 224 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from La Alianza to near Lares.
These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1848 6692 1849 6679 1847 6674 1850 6662
1847 6645 1849 6643 1849 6641 1823 6631
1816 6703 1852 6706
TIME...MOT...LOC 1824Z 066DEG 1KT 1838 6659 1831 6681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:43 AM CDT | Heat Advisory | JSJ | 11 hr | |
| Sep 13, 10:59 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 12:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 12:39 PM CDT | Special Weather Statement | JSJ | 51 min | |
| Sep 13, 12:57 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 13, 1:11 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 13, 1:25 PM CDT | Special Weather Statement | JSJ | 50 min | |
| Sep 13, 1:43 PM CDT | Areal Flood Advisory | JSJ | 107 min | |
| Sep 13, 1:49 PM CDT | Areal Flood Advisory | JSJ | 101 min | |
| Sep 13, 2:46 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 13, 4:20 PM CDT | Areal Flood Advisory | JSJ | 69 min | |
| Sep 13, 4:41 PM CDT | Areal Flood Warning | JSJ | 5 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.